Volume 52, Number 4, November II 2000
|Page(s)||386 - 391|
|Published online||01 September 2002|
The fractal properties of Internet
INFM Unità ROMA1 and Dipartimento di Fisica -
Università di Roma "La Sapienza” P.le A. Moro 2, 00185 Roma, Italy
Accepted: 22 September 2000
In this paper we show that the Internet web, from a user's perspective, manifests robust scaling properties of the type , where n is the size of the basin connected to a given point, P represents the density of probability of finding n points downhill and s a characteristic universal exponent. This scale-free structure is a result of the spontaneous growth of the web, but is not necessarily the optimal one for efficient transport. We introduce an appropriate figure of merit and suggest that a planning of few big links, acting as information highways, may noticeably increase the efficiency of the net without affecting its robustness.
PACS: 05.10.-a – Computational methods in statistical physics and nonlinear dynamics / 92.40.Fb – Rivers, runoff, and streamflow
© EDP Sciences, 2000
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.